Looking to Get in Shape or Lose Weight? Try our BMI and Weight Loss Calculator!

Suboxone Withdrawal Symptoms

By Leah DiPlacido, Ph.D. ; Updated August 14, 2017

Suboxone is a drug prescribed for the medical treatment of opioid dependence. It is typically taken by placing the tablet under the tongue until it dissolves. Suboxone is actually a combination of two drugs: Buprenorphine serves to lessen the withdrawal symptoms from opiates, and naloxone counteracts the opioid effects when the drug is snorted or injected, thus discouraging misuse. Suboxone itself also comes with possible withdrawal symptoms. Furthermore, taking Suboxone can actually cause withdrawal symptoms in those who take it while continuing to take other opioids, or in those who start taking Suboxone too soon after stopping other opioids, according to eMedTV. Furthermore, if injected, Suboxone can cause severe withdrawal symptoms.

Physical Symptoms

The principle ingredient of Suboxone, buprenorphine, is itself an opiate; however, it is long acting, and does not produce the intense high that other opiate drugs do. Opiate withdrawal symptoms may accompany treatment with Suboxone if the patient is not weaned off the medication properly. The common withdrawal symptoms that accompany Suboxone use include diarrhea, anxiety, fever, sneezing, runny nose, goose bumps, abnormal skin sensations like tingling and numbness, vomiting, nausea, pain, rigid muscles, rapid heartbeat, shivering, sweating, tremors and insomnia. These are all typical withdrawal symptoms of opiate drugs, including heroin.

Behavioral Symptoms

Obvious signs of withdrawal from opiate drugs, including Suboxone, include changes in behavior. For example, an individual may become preoccupied, or even obsessed, with obtaining more of the drug. Suboxone has a high potential of being an abused drug. Those withdrawing from it may engage in extreme drug-seeking behaviors, such as doctor-shopping and/or criminal behavior to obtain more of the drug, according to Anasthesia Assisted Medical Opiate Detoxification Inc.

Video of the Day

Brought to you by LIVESTRONG
Brought to you by LIVESTRONG

Psychological Symptoms

Some people withdrawing from the Suboxone ingredient buprenorphine experience psychological symptoms. These symptoms may include hallucinations such as seeing, hearing and feeling things that are not there.

Cite this Article A tool to create a citation to reference this article Cite this Article

More Related Articles

Related Articles